Alert archive / California / Wind Advisories in 2008

Wind Advisory 26, NWS Phoenix, AZ

October 10, 2008

NWS Phoenix, AZ issued this wind advisory at Oct 10, 2008, 3:46 AM PDT. It took effect at Oct 10, 2008, 2:00 PM PDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Oct 10, 2008, 3:46 AM PDT (10:46 UTC)
In effect from
Oct 10, 2008, 2:00 PM PDT
Expired
Oct 11, 2008, 8:00 AM PDT
In force
18 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPSR 101046
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
346 AM MST FRI OCT 10 2008

CAZ030-102300-
/O.NEW.KPSR.WI.Y.0026.081010T2100Z-081011T0400Z/
JOSHUA TREE NATIONAL PARK-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...KEYS VIEW...
AND LOST HORSE
346 AM PDT FRI OCT 10 2008

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY
FOR JOSHUA TREE NATIONAL PARK...WHICH IS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING.

A STRONG LOW PRESSURE SYSTEM WILL TAKE SHAPE OVER THE WESTERN STATES
THE NEXT COUPLE OF DAYS. THIS SYSTEM WILL BE RESPONSIBLE FOR CREATING
STRONG AND GUSTY WINDS LATER THIS AFTERNOON AND INTO THE EVENING
HOURS. WEST WINDS WILL INCREASE BY AFTERNOON TO BETWEEN 20 AND 30 MPH
WITH SOME GUSTS TO NEAR 45 MPH POSSIBLE. 

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. EXTRA CAUTION IS ADVISED.

$$

AZZ022-023-027-028-102300-
/O.EXB.KPSR.WI.Y.0025.081011T1700Z-081012T0100Z/
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...BUCKEYE...LAKE PLEASANT...MORRISTOWN...
NEW RIVER...TONOPAH...WICKENBURG...CAREFREE...CAVE CREEK...
CHANDLER...FOUNTAIN HILLS...GILBERT...GLENDALE...MESA...PEORIA...
PHOENIX...SCOTTSDALE...SUN CITY...TEMPE...GILA BEND...
APACHE JUNCTION...CASA GRANDE...COOLIDGE...AND FLORENCE
346 AM MST FRI OCT 10 2008

...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 10 AM TO 6 PM MST SATURDAY. 

A STRONG LOW PRESSURE SYSTEM WILL TAKE SHAPE OVER THE WESTERN STATES
THE NEXT COUPLE OF DAYS. THIS SYSTEM WILL BE RESPONSIBLE FOR CREATING
STRONG AND GUSTY WINDS BY LATE SATURDAY MORNING AND CONTINUING
THROUGH THE AFTERNOON HOURS. WEST WINDS WILL INCREASE BY AFTERNOON
TO BETWEEN 20 AND 30 MPH WITH SOME GUSTS TO OVER 40 MPH POSSIBLE.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40
MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

$$

AZZ024-102300-
/O.EXT.KPSR.WI.Y.0025.081011T1700Z-081012T0100Z/
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
INCLUDING THE CITIES OF...GLOBE...MIAMI...SAN CARLOS...
AND SUPERIOR...ALSO INCLUDING APACHE...BARTLETT...CANYON...
HORSESHOE...ROOSEVELT...AND SAGUARO LAKES
346 AM MST FRI OCT 10 2008

...WIND ADVISORY NOW IN EFFECT FROM 10 AM TO 6 PM MST SATURDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 10 AM TO 6 PM MST SATURDAY. 

A STRONG LOW PRESSURE SYSTEM WILL TAKE SHAPE OVER THE WESTERN STATES
THE NEXT COUPLE OF DAYS. THIS SYSTEM WILL BE RESPONSIBLE FOR CREATING
STRONG AND GUSTY WINDS BY LATE SATURDAY MORNING AND CONTINUING
THROUGH THE AFTERNOON HOURS. WEST WINDS WILL INCREASE BY AFTERNOON
TO BETWEEN 20 AND 30 MPH WITH SOME GUSTS TO NEAR 45 MPH POSSIBLE.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. EXTRA CAUTION IS ADVISED.

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

ESTLE
4 follow-up statements
000 
WWUS75 KPSR 102142
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
242 PM MST FRI OCT 10 2008

CAZ032-033-110900-
/O.EXB.KPSR.WI.Y.0026.081011T0000Z-081011T0900Z/
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...CHIRIACO SUMMIT...DESERT CENTER...
EAGLE MOUNTAIN...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS...
IMPERIAL...AND THE SALTON SEA
242 PM PDT FRI OCT 10 2008

...WIND ADVISORY IN EFFECT UNTIL 2 AM PDT SATURDAY FOR IMPERIAL AND
EASTERN RIVERSIDE COUNTIES...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 2 AM PDT SATURDAY. 

A DRY COLD FRONT WILL APPROACH AND THEN MOVE ACROSS IMPERIAL AND 
EASTERN RIVERSIDE COUNTIES THIS AFTERNOON AND TONIGHT. THIS WILL 
PRODUCE SOUTHWEST AND WEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 
45 MPH. 

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. IN ADDITION...AREAS OF BLOWING SAND AND DUST CAN BE
EXPECTED TO CAUSE SUDDENLY REDUCED VISIBILITIES AT TIMES. 
MOTORISTS...INCLUDING THOSE TRAVELING ALONG INTERSTATES 8 AND 10...ARE
ADVISED TO USE EXTRA CAUTION. 


$$

CAZ030-110900-
/O.EXT.KPSR.WI.Y.0026.000000T0000Z-081011T0900Z/
JOSHUA TREE NATIONAL PARK-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...KEYS VIEW...
AND LOST HORSE
242 PM PDT FRI OCT 10 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 2 AM PDT SATURDAY FOR JOSHUA
TREE NATIONAL PARK...

THE WIND ADVISORY FOR JOSHUA TREE NATIONAL PARK HAS BEEN EXTENDED
UNTIL 2 AM PDT SATURDAY.

A DRY COLD FRONT WILL APPROACH AND THEN MOVE ACROSS JOSHUA TREE
NATIONAL PARK THIS AFTERNOON AND TONIGHT. THIS WILL PRODUCE
SOUTHWEST AND WEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. IN ADDITION...AREAS OF BLOWING DUST CAN BE
EXPECTED TO CAUSE SUDDENLY REDUCED VISIBILITIES AT TIMES. MOTORISTS
TRAVELING WITHIN THE PARK ARE ADVISED TO USE EXTRA CAUTION.


$$

AZZ022>024-027-028-110945-
/O.CON.KPSR.WI.Y.0025.081011T1700Z-081012T0100Z/
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...BUCKEYE...LAKE PLEASANT...MORRISTOWN...
NEW RIVER...TONOPAH...WICKENBURG...CAREFREE...CAVE CREEK...
CHANDLER...FOUNTAIN HILLS...GILBERT...GLENDALE...MESA...PEORIA...
PHOENIX...SCOTTSDALE...SUN CITY...TEMPE...GLOBE...MIAMI...
SAN CARLOS...AND SUPERIOR...ALSO INCLUDING APACHE...BARTLETT...
CANYON...HORSESHOE...ROOSEVELT...AND SAGUARO LAKES...GILA BEND...
APACHE JUNCTION...CASA GRANDE...COOLIDGE...AND FLORENCE
242 PM MST FRI OCT 10 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM MST SATURDAY
FOR SOUTH-CENTRAL ARIZONA...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM MST SATURDAY. 

A DRY COLD FRONT WILL MOVE ACROSS SOUTH-CENTRAL ARIZONA DURING THE
DAY SATURDAY. THIS WILL PRODUCE SOUTHWEST AND WEST WINDS OF 25 TO 35
MPH WITH GUSTS OF 40 TO 45 MPH.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. IN ADDITION...AREAS OF BLOWING DUST CAN BE
EXPECTED TO CAUSE SUDDENLY REDUCED VISIBILITIES AT TIMES.
MOTORISTS...INCLUDING THOSE TRAVELING ALONG INTERSTATES 8 AND
10 AND HIGHWAY 85...ARE ADVISED TO USE EXTRA CAUTION.


$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX


AJ
000 
WWUS75 KPSR 110335
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
835 PM MST FRI OCT 10 2008

CAZ030-032-033-111445-
/O.EXT.KPSR.WI.Y.0026.000000T0000Z-081011T1500Z/
JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...KEYS VIEW...
LOST HORSE...CHIRIACO SUMMIT...DESERT CENTER...EAGLE MOUNTAIN...
BRAWLEY...CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...
AND THE SALTON SEA
835 PM PDT FRI OCT 10 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 8 AM PDT SATURDAY...

A STRONG DRY COLD FRONT WILL MOVE ACROSS IMPERIAL AND EASTERN
RIVERSIDE COUNTIES TONIGHT. THIS WILL PRODUCE WEST TO SOUTHWEST 
WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 OR 45 MPH.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. IN ADDITION...AREAS OF BLOWING SAND AND DUST CAN BE
EXPECTED TO CAUSE SUDDENLY REDUCED VISIBILITIES AT TIMES. MOTORISTS...
INCLUDING THOSE TRAVELING ALONG INTERSTATES 8 AND 10...ARE ADVISED
TO USE EXTRA CAUTION.

$$

AZZ022>024-027-028-111445-
/O.CON.KPSR.WI.Y.0025.081011T1700Z-081012T0100Z/
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...BUCKEYE...LAKE PLEASANT...MORRISTOWN...
NEW RIVER...TONOPAH...WICKENBURG...CAREFREE...CAVE CREEK...
CHANDLER...FOUNTAIN HILLS...GILBERT...GLENDALE...MESA...PEORIA...
PHOENIX...SCOTTSDALE...SUN CITY...TEMPE...GLOBE...MIAMI...
SAN CARLOS...AND SUPERIOR...ALSO INCLUDING APACHE...BARTLETT...
CANYON...HORSESHOE...ROOSEVELT...AND SAGUARO LAKES...GILA BEND...
APACHE JUNCTION...CASA GRANDE...COOLIDGE...AND FLORENCE
835 PM MST FRI OCT 10 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM MST SATURDAY...

A STRONG COLD FRONT WILL MOVE ACROSS SOUTH-CENTRAL ARIZONA SATURDAY
MORNING. THIS WILL PRODUCE SOUTHWEST AND WEST WINDS OF 25 TO 35 MPH
WITH GUSTS TO 40 OR 45 MPH. 

AS THE COLD FRONT APPROACHES SATURDAY MORNING...GUSTY WINDS WILL
INCREASE...WITH PEAK SPEEDS EXPECTED BY THE LATE MORNING HOURS.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. IN ADDITION...AREAS OF BLOWING DUST CAN BE EXPECTED
TO CAUSE SUDDENLY REDUCED VISIBILITIES AT TIMES. MOTORISTS...
INCLUDING THOSE TRAVELING ALONG INTERSTATES 8 AND 10 AND HIGHWAY
85...ARE ADVISED TO USE EXTRA CAUTION.

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
000 
WWUS75 KPSR 111042
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
342 AM MST SAT OCT 11 2008

AZZ022>024-027-028-111145-
/O.CAN.KPSR.WI.Y.0025.081011T1700Z-081012T0100Z/
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...BUCKEYE...LAKE PLEASANT...MORRISTOWN...
NEW RIVER...TONOPAH...WICKENBURG...CAREFREE...CAVE CREEK...
CHANDLER...FOUNTAIN HILLS...GILBERT...GLENDALE...MESA...PEORIA...
PHOENIX...SCOTTSDALE...SUN CITY...TEMPE...GLOBE...MIAMI...
SAN CARLOS...AND SUPERIOR...ALSO INCLUDING APACHE...BARTLETT...
CANYON...HORSESHOE...ROOSEVELT...AND SAGUARO LAKES...GILA BEND...
APACHE JUNCTION...CASA GRANDE...COOLIDGE...AND FLORENCE
342 AM MST SAT OCT 11 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE WIND
ADVISORY. 

ALTHOUGH WEST AND NORTHWEST WINDS ARE EXPECTED TO INCREASE ACROSS
THE AREA AS A COLD FRONT PROGRESSES EAST TODAY...WIND GUSTS ARE LIKELY
TO BE IN THE 30 TO 35 MPH RANGE FOR THE MOST PART. SINCE THIS IS LESS
THAN ADVISORY CRITERIA...THE WIND ADVISORY HAS BEEN CANCELLED.

HOWEVER...WIND GUSTS TO 35 MPH OR SO ARE STILL STRONG ENOUGH TO KICK
UP AREAS OF BLOWING DUST...SO MOTORISTS ARE ADVISED TO USE EXTRA
CAUTION TODAY. 


$$

CAZ030-032-033-111500-
/O.CON.KPSR.WI.Y.0026.000000T0000Z-081011T1500Z/
JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...KEYS VIEW...
LOST HORSE...CHIRIACO SUMMIT...DESERT CENTER...EAGLE MOUNTAIN...
BRAWLEY...CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...
AND THE SALTON SEA
342 AM PDT SAT OCT 11 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. A COLD
FRONT THAT HAS PUSHED EAST OF THE REGION HAS ALLOWED WINDS TO REMAIN
QUITE STRONG ACROSS SOUTHEAST CALIFORNIA OVERNIGHT. WINDS WILL
GRADUALLY DECREASE A BIT IN STRENGTH LATER THIS MORNING...BUT NOT
BEFORE FURTHER GUSTS TO NEAR 40 MPH ARE RECORDED. 

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. IN ADDITION...AREAS OF BLOWING SAND AND DUST CAN BE
EXPECTED TO CAUSE SUDDENLY REDUCED VISIBILITIES AT TIMES.
MOTORISTS...INCLUDING THOSE TRAVELING ALONG INTERSTATES 8 AND 10...
ARE ADVISED TO USE EXTRA CAUTION.

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

ESTLE
000 
WWUS75 KPSR 111455
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
755 AM MST SAT OCT 11 2008


CAZ030-032-033-111600-
/O.EXP.KPSR.WI.Y.0026.000000T0000Z-081011T1500Z/
JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...KEYS VIEW...
LOST HORSE...CHIRIACO SUMMIT...DESERT CENTER...EAGLE MOUNTAIN...
BRAWLEY...CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...
AND THE SALTON SEA
755 AM PDT SAT OCT 11 2008

...WIND ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING...

THE WIND ADVISORY FOR PORTIONS OF SOUTHEASTERN CALIFORNIA WILL
EXPIRE AT 8 AM PDT THIS MORNING. THE ADVISORY...WHICH INCLUDED JOSHUA
TREE NATIONAL PARK...AS WELL AS IMPERIAL COUNTY...WILL EXPIRE AT 8
AM. 

BREEZY TO WINDY CONDITIONS ARE EXPECTED ACROSS SOUTHEASTERN
CALIFORNIA THIS MORNING...INCLUDING THE IMPERIAL AND EL CENTRO AREAS
AS JOSHUA TREE NATIONAL PARK. HOWEVER WIND SPEEDS SHOULD REMAIN BELOW
WIND ADVISORY LEVELS AND AS SUCH...THE ADVISORY HAS BEEN ALLOWED TO EXPIRE.

AT 4 AM THIS MORNING WINDS AT IMPERIAL GUSTED TO 48 MPH...HOWEVER AS
OF 7 AM WINDS HAD DECREASED TO LESS THAN 20 MPH.

$$

BRECKENRIDGE

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Oct 9, 8:35 PM PDT, 7 hours 11 minutes earlier.

Area forecast discussion, Oct 9, 8:35 PM PDT, 7 hours 11 minutes before
AREA FORECAST DISCUSSION...CORRECTED WWA SECTION
NATIONAL WEATHER SERVICE PHOENIX AZ
835 PM MST THU OCT 9 2008

SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION

.SYNOPSIS...
A SIGNIFICANT COOLING TREND IS IN STORE FOR OUR REGION THIS WEEKEND
AS A STRONG LOW PRESSURE SYSTEM MOVES THROUGH. WINDS WILL BEGIN TO
INCREASE TODAY...WITH BREEZY CONDITIONS IN THE AFTERNOON...BECOMING
BREEZY TO WINDY FOR FRIDAY AND SATURDAY. THE STRONGEST WINDS WILL
OCCUR ACROSS THE MOUNTAINS EAST OF PHOENIX ON SATURDAY WHERE THERE
WILL ALSO BE INCREASED CHANCES FOR PRECIPITATION. HIGH TEMPERATURES
WILL BE COOLEST ON SATURDAY WITH MOST AREAS IN THE 60S AND 70S. LOWS
SUNDAY MORNING WILL BE IN THE 40S AND 50S. A WEAK HIGH PRESSURE
SYSTEM WILL BEGIN TO BUILD IN ON SUNDAY AND REMAIN THROUGH THE WEEK
RESULTING IN QUIET AND SLOWLY WARMING WEATHER.

&&

.DISCUSSION...
CLEAR SKIES WERE NOTED ACROSS THE FORECAST AREA (SOUTHEAST CA TO
SOUTH CENTRAL AZ) THIS EVENING. NO WEATHER PROBLEMS FORESEEN THROUGH
FRIDAY MORNING.

OTHERWISE...A LARGE COLD LOW PRESSURE SYSTEM CONTINUED TO DEVELOP
OVER THE PACIFIC NORTHWEST THIS EVENING. THIS SYSTEM IS STILL
EXPECTED TO PLUNGE SOUTH INTO SOUTHWEST NEVADA BY LATE FRIDAY NIGHT.
MODELS FORECAST VERY STRONG 500 MB HEIGHT FALLS...150 METER 12 HR
FALLS OVER FAR NORTHWEST AZ BY 12Z SAT...WITH 110 METER FALLS OVER
NORTH CENTRAL AZ BY 18Z SAT.  HEIGHT FALLS OF THIS MAGNITUDE PORTEND
STRONG VERTICAL MOTION/COLD ADVECTION RESULTING IN VERY WINDY
CONDITIONS. WIND GUSTS COULD PEAK TO NEAR 40 MPH IN SOUTHEAST CA AND
THE COLORADO RIVER VALLEY LATE FRIDAY NIGHT...SPREADING WEST INTO
SOUTH CENTRAL AZ (INCLUDING PHOENIX) BY SATURDAY MORNING.  A WIND
ADVISORY IS CURRENTLY POSTED SATURDAY FOR THE MOUNTAIN AND MOUNTAIN
VALLEYS OF SOUTHERN GILA COUNTY (ZONE 24) WHERE GUSTS TO 50 ARE
POSSIBLE.

ONE QUESTION IS...WILL THERE BE ANY RAINFALL IN SOUTH CENTRAL AZ
(PHOENIX EASTWARD) WITH THE COLD FRONT.  CURRENT HURRICANE
NORBERT...370 MILES SOUTHWEST OF THE BAJA TIP AT 03Z...HAD SLOWLY
SPREAD TROPICAL MOISTURE INTO NORTHWEST MEXICO THE PAST FEW DAYS.
00Z FRI TUCSON BALLOON SOUNDING SHOWED A SLIGHT INCREASE IN LOW
LEVEL MOISTURE...BUT NOT SIGNIFICANT YET. ON THE OTHER HAND... THE
HERMOSILLO BASED GPS PRECIP WATER (PW) SOUNDER HAS SHOWN A
FLAT-LINING OF PW THE PAST 24 HOURS...AROUND 1.10 INCHES. THIS IN
CONTRAST TO THE TUCSON SOUNDING PW OF 0.68 INCHES THIS EVENING.

MODELS SHOW THAT STRONG 500 MB HEIGHT FALLS OVER NORTHWEST AZ LATE
FRI NIGHT/SAT MORNING WILL PROMOTE INCREASING AGEOSTROPHIC 850/700
MB WINDS...CALCULATED FROM THE SOUTHEAST AT 10 TO 15 KNOTS.
THEREFORE...NORTHWEST MEXICO MOISTURE COULD FLOW INTO THE COLD
FRONT...TOWARD SOUTH CENTRAL AZ FOR A BRIEF 2 TO 4 HOUR PERIOD
SATURDAY MORNING. A SLIGHT CHANCE OF SHOWERS WILL CONTINUE SATURDAY
FROM PHOENIX EASTWARD.

OTHERWISE CURRENT FORECASTS LOOK OK. NO UPDATES PLANNED.  PREVIOUS
DISCUSSION BELOW STILL APPLIES.

PREVIOUS DISCUSSION...
FRIDAY NIGHT A STRONG COLD FRONT WILL ENTER THE NW CORNER OF OUR CWA
AND PUSH ACROSS MOST OUR CWA BY 18Z SAT. STRONG WINDS WILL DEVELOP
AHEAD OF THE SYSTEM WITH THE NAM/GFS INDICATING A 70KT H7 JET. WILL
ISSUE A WINDY ADVISORY FOR SRN GILA COUNTY FROM 8AM THROUGH 5PM SAT.
BEST AREA/TIME FOR PRECIP WILL BE ACROSS SRN GILA COUNTY SAT MORNING
AS MOISTURE FLUX PEAKS DUE TO SLIGHT BACKING OF THE STRONG SLY FLOW
ALLOWING SOME MOISTURE TO BE PULLED WESTWARD. BY SAT AFTERNOON CF
WILL BE PUSHING THE MOISTURE PLUME EAST AND WILL BEGIN TO TAPER DOWN
POPS. NOT EXPECTING TO SEE MUCH IF ANY PRECIP ACROSS PHX...WITH THE
EAST VALLEY MORE LIKELY TO SEE ANY SHOWERS. MUCH DRIER AIR WILL
SPREAD IN BEHIND THE FRONT DURING THE AFTERNOON HOURS SAT WITH NO
PRECIP FOR EL CENTRO/YUMA AREAS. CONDITIONS FOR A RED FLAG WARNING
ARE CURRENTLY BORDERLINE AND WILL THEREFORE HOLD OFF ON ISSUING ANY
HEADLINE FIRE WX PRODUCTS.

SIGNIFICANTLY COOLER TEMPS EXPECTED SATURDAY AS THE TIMING OF THE
CF PASSAGE WILL STRONGLY INHIBIT TYPICAL DIURNAL WARMING. BROUGHT
MAX TEMPS DOWN A FEW DEGREES...INTO THE MID 60S TO MID 70S...FROM
PREVIOUS FORECAST AND THIS MAY STILL BE GENEROUS. BY SUNDAY MORNING
COLD AIRMASS SETTLES IN AND WINDS SHARPLY WEAKEN. WITH A CLEAR SKY
EXPECTED CONDITIONS WILL BE FAVORABLE FOR STRONG RADIATIONAL COOLING
RESULTING IN LOWS IN THE 40S AND 50S.

NOT A BIG CHANGE IN TEMPERATURES FROM SAT TO SUN AS AIRMASS WILL BE
SLOW TO RECOVER. SOME MODEST WARMING THEN TAKES PLACE THROUGH THE
REMAINDER OF THE WEEK AS HEIGHTS SLOWLY INCREASE. MODELS INDICATING
THAT SOME RESIDUAL ENERGY/WEAK TROUGHING WILL REMAIN OVER THE REGION
THROUGH THE WEEK. WILL HOLD ON TO A DRY FORECAST FOR NOW BUT WE MAY
EVENTUALLY SEE SOME SHOWERS OVER ERN AZ LATER IN THE WEEK.

&&

.AVIATION...
SOUTHEAST CA AND THE COLORADO RIVER VALLEY...INCLUDING KIPL...KNYL
AND KBLH...

CLEAR SKIES AND LIGHT SOUTHWEST WIND UNDER 12 KNOTS IS EXPECTED
THROUGH 16Z FRI.  HOWEVER...A STRONG SOUTHWARD MOVING COLD
FRONT...NEAR LAS VEGAS BY 18Z FRI...WILL RESULT IN GUSTY SOUTHWEST
SURFACE WINDS IN THE 15 TO 25 KNOT RANGE BETWEEN 16Z FRI AND 03Z SAT.
MOSTLY CLEAR SKIES ARE ALSO EXPECTED THROUGH FRIDAY EVENING.

SOUTH CENTRAL AZ INCLUDING KPHX AND KIWA AIRFIELDS...
CLEAR SKIES AND LIGHT WIND (UNDER 10 KNOTS) ARE EXPECTED THROUGH 16Z
FRI. HOWEVER...AN APPROACHING DRY COLD FRONT WILL PRODUCE 24 KNOT
SOUTHWEST WINDS IN THE 1 TO 2 THOUSAND FOOT LAYER...WITH THE
POSSIBILITY OF LOW LEVEL WIND SHEAR FROM 11Z TO 16Z FRI AT KPHX AND
KIWA AIRPORTS. AFTER 16Z FRI...INCREASING SURFACE WINDS 10 TO 20
KNOTS...AND GUSTY...WILL DEVELOP THROUGH 02Z SAT. MOSTLY CLEAR SKIES
ARE ALSO FORECAST THIS PERIOD.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
SATURDAY THROUGH MONDAY...
DEEP UPPER LOW PRESSURE SYSTEM WILL GIVE WINDY WEATHER TO ALL FIRE
WX ZONES ON SATURDAY...AND THERE WILL BE A SLIGHT CHANCE OF SHOWERS
OVER SCNTRL AZ FRIDAY EVENING THROUGH SATURDAY...ESPECIALLY HIGHER
TERRAIN. MEANWHILE...WITH DRIER AIR WRAPPING INTO THE REGION FROM
THE SW BY SATURDAY...HUMIDITIES AND WINDS COULD REACH CRITICAL
THRESHOLDS FOR A FEW HOURS SATURDAY AFTN/EARLY EVENING...MAINLY OVER
SCNTRL AZ DESERTS. LATER SHIFTS WILL NEED TO ASSESS THE POSSIBLE NEED
FOR A FIRE WEATHER WATCH THIS AREA. LESS WIND EXPECTED ON SUNDAY AS
THE UPPER LOW GRADUALLY WEAKENS...BUT STILL COULD SEE SOME GUSTS
NEAR 25 MPH. BY MONDAY...GENERALLY CLEAR SKIES AND MUCH LESS WIND
WILL BE THE RULE ACROSS THE AREA UNDER HIGHER PRESSURE ALOFT.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...WIND ADVISORY FROM 8 AM TO 5 PM MST SATURDAY FOR AZZ024.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...VASQUEZ/INIGUEZ
AVIATION...VASQUEZ
FIRE WEATHER...ESTLE
Hazardous weather outlook, Oct 9, 5:48 PM PDT, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
548 PM MST THU OCT 9 2008

AZZ021>023-026>028-101300-
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
548 PM MST THU OCT 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA.

.TONIGHT AND FRIDAY

NO WEATHER HAZARDS ARE EXPECTED AT THIS TIME.

.SATURDAY THROUGH WEDNESDAY

SATURDAY...
A VERY STRONG PACIFIC COLD FRONT WILL MOVE QUICKLY INTO ARIZONA
EARLY SATURDAY. INCREASING WIND IS EXPECTED SATURDAY...WITH GUSTS TO
NEAR 40 MPH BY MID MORNING ACROSS A LARGE PART OF SOUTH CENTRAL
ARIZONA. THIS INCLUDES THE GREATER PHOENIX AREA...GILA BEND...
BOUSE...TACNA...WICKENBURG...AND CASA GRANDE. AREAS OF DENSE BLOWING
DUST CAN ALSO EXPECTED THROUGHOUT THE DAY.

SUNDAY THROUGH WEDNESDAY...
NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

AZZ020-025-CAZ030>033-101300-
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
548 PM MST THU OCT 9 2008 /548 PM PDT THU OCT 9 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA
AND SOUTHEAST CALIFORNIA.

.TONIGHT AND FRIDAY...

NO WEATHER HAZARDS ARE EXPECTED AT THIS TIME.

.SATURDAY THROUGH WEDNESDAY...

SATURDAY...A VERY STRONG PACIFIC COLD FRONT WILL MOVE QUICKLY INTO
SOUTHEAST CALIFORNIA FRIDAY NIGHT AND EARLY SATURDAY. STRONG WINDS
ARE EXPECTED AFTER FRIDAY MIDNIGHT...CARRYING INTO SATURDAY MORNING.
WIND GUSTS TO NEAR 40 MPH WILL DEVELOP ACROSS A LARGE PART OF
SOUTHEAST CALIFORNIA AND THE COLORADO RIVER. THIS INCLUDES JOSHUA
TREE NATIONAL PARK...THE IMPERIAL VALLEY OF CALIFORNIA...THE SALTON
SEA...AND THE LENGTH OF THE COLORADO RIVER FROM PARKER TO YUMA. LARGE
AREAS OF BLOWING DUST AND SAND ARE ALSO POSSIBLE FROM LATE FRIDAY
NIGHT THROUGH SATURDAY AFTERNOON.

.SUNDAY THROUGH WEDNESDAY...
NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

AZZ024-101300-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
548 PM MST THU OCT 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.

.TONIGHT AND FRIDAY...

NO WEATHER HAZARD ARE EXPECTED.

.SATURDAY THROUGH WEDNESDAY...

SATURDAY...A WIND ADVISORY IS POSTED FOR SATURDAY. SOUTHWEST WIND
GUSTS IN THE 40 TO 50 MPH RANGE ARE EXPECTED TO DEVELOP BY EARLY
SATURDAY MORNING AND CONTINUE THROUGH EVENING. A VERY STRONG PACIFIC
COLD FRONT WILL MOVE QUICKLY INTO ARIZONA.

.SUNDAY THROUGH WEDNESDAY...
NO WEATHER HAZARDS ARE IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 4:20 AM PDTFire Weather WatchPSRImperial, Riverside, San Bernardino11 hr
Oct 10, 4:20 AM PDTRed Flag WarningPSRRiverside, San Bernardino17 hr

Nearby

Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.